Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 64, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jun 20, 2008, 4:51 AM EDT for Suwannee County, Florida. It took effect at Jun 20, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2008, 4:51 AM EDT (08:51 UTC)
- In effect from
- Jun 20, 2008, 1:00 PM EDT
- Expired
- Jun 20, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
County Suwannee County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2991 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 200851 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 451 AM EDT FRI JUN 20 2008 FLZ020>022-202300- /O.NEW.KJAX.FW.W.0064.080620T1700Z-080620T2300Z/ HAMILTON-SUWANNEE-COLUMBIA- 451 AM EDT FRI JUN 20 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A DRY AIRMASS WILL CONTINUE OVER THE REGION TODAY AND RH VALUES OF 35 PERCENT OR LESS MAY LAST FOR AROUND 5 HOURS. MINIMUM HUMIDITIES OF 25 TO 30 PERCENT ARE FORECAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ARS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 20, 4:10 AM EDT, 41 minutes earlier.
Area forecast discussion, Jun 20, 4:10 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 AM EDT FRI JUN 20 2008
.SYNOPSIS...WATER VAPOR IMAGERY SHOWING UPPER LOW ACROSS SE CANADA
WITH A LONG WAVE TROUGH ACROSS THE EASTERN U.S. THE UPPER FLOW
ACROSS THE SE U.S. WAS WNW WITH WEAK BUT FAST MOVING IMPULSES
TRAVERSING THE UPPER FLOW. SURFACE ANALYSIS PLACES NEARLY
STATIONARY FRONT ACROSS THE EXTREME EASTERN SECTIONS OF
NE FL/SE GA. FOR THE FIRST TIME IN AWHILE...RADARS AT THIS
HOUR WERE QUIET.
.SHORT TERM (TODAY-SUN)...THE FRONT WILL CONTINUE NEARLY
STATIONARY TODAY AND WILL BE THE FOCAL POINT FOR MORE MID
TO LATE AFTERNOON STORMS AGAIN TODAY BUT DUE TO THE LIMITED
MOISTURE EXPECTING STORMS TO BE ISOLATED AND CONFINED MAINLY
OUT TOWARDS THE EAST COAST WHERE THE EAST COAST SEABREEZE WILL
BRING IN GOOD MOISTURE AND CONVERGENCE AGAIN. TEMPS ALOFT WARM
TODAY WHICH SHOULD HELP SEVERE POTENTIAL BUT WITH WITH ENOUGH
BOUNDARY COLLISIONS AND FRONT IN THE AREA THIS AFTERNOON MAY BE
ABLE TO GET A FEW STRONG STORMS GOING WITH STRONG WINDS AND HAIL THE
MAIN CONCERNS. THE NEXT SHORTWAVE TO ROUND THE BASE OF THE LARGE
SCALE TROUGH APPROACHES LATE SATURDAY AND INTO SUNDAY WITH BOTH
NAM AND GFS SHOWING GOOD SWATH OF GULF MOISTURE COMING INTO
THE REGION. HAVE KEPT PREVIOUS POPS GOING AT 30-40% SAT BUT
HAVE INCREASED TO 50-60% FOR SUNDAY.
.LONG TERM (MON-THURS)...LAST OF THE SHORTWAVES IS FORECAST TO LIFT
NE EARLY IN THE WEEK AS THE LARGE SCALE TROUGH FINALLY MOVES
OFFSHORE. BY WED/THU A MID/UPPER RIDGE IS EXPECTED TO BUILD OVER THE
REGION. SEA BREEZES WILL BE THE PRIMARY FORCING FOR DIURNAL
THUNDERSTORMS NEXT WEEK. THE TREND WILL BE FOR A GRADUAL REDUCTION
IN POPS AND TEMPS TO AVERAGE NEAR NORMAL AT NIGHT AND SLIGHTLY
ABOVE NORMAL DURING THE DAY.
&&
.AVIATION...LIGHT WINDS...RELATIVELY MOIST LOW LEVELS AND A STRONG
INVERSION (MAINLY WELL INLAND) WILL ENABLE PATCHY FOG TO FORM.
RECENTLY ALMA HAS BEEN AROUND 1/4 MILE TO 1 MILE VIS. FOR TAF
SITES...AT THIS TIME ONLY ANTICIPATE BRIEF MVFR VIS THROUGH 12Z. FOR
AFTERNOON HOURS...CONVECTION IS EXPECTED TO BE ISOLATED AND THUS
WILL CONTINUE TO JUST HAVE VCTS. OTHERWISE...VFR CONDITIONS EXPECTED
AND LIGHT SLY WINDS SHOULD BECOME MORE S-SE THIS AFTERNOON AND
INCREASE.
&&
.MARINE...SLY WINDS NEAR A SUSTAINED 15 KNOTS AT TIMES EXPECTED TO
DECREASE THROUGH SUNRISE...THEN INCREASE DUE TO THE E COAST SEA
BREEZE THIS AFTERNOON. STIFF SELY WINDS NEAR SCEC LEVELS THIS
EVENING WILL VEER AND GRADUALLY DECREASE OVERNIGHT. ANOTHER REPEAT
PERFORMANCE ON SATURDAY AND SATURDAY NIGHT EXPECTED. BY SUNDAY AND
SUNDAY NIGHT...SYNOPTIC SWLY FLOW EXPECTED TO BE STRONG ENOUGH TO
DAMPEN AFFECTS OF THE E COAST SEA BREEZE. THIS PATTERN IS EXPECTED
TO PERSIST MONDAY AND POSSIBLY TUESDAY AT SPEEDS OF AROUND 15 KNOTS
OR LESS. SEAS MAINLY IN THE 2-4 FT RANGE EXPECTED.
&&
.FIRE WX...WE SAW RED FLAG CONDITIONS DEVELOP OVER THE SUWANNEE
VALLEY AREA ON THURSDAY WITH MIN RH VALUES AROUND 25 PERCENT. AFTER
RE-POPULATING GUIDANCE DEWPOINTS AND BASED ON THURSDAYS RED FLAG
EVENT HAVE HOISTED A RED FLAG WARNING FOR THE SUWANNEE VALLEY WITH
DURATIONS OF UP TO 5 HOURS THIS AFTERNOON. INCREASING MOISTURE
EXPECTED OVER THE WEEKEND SO NO WATCHES OR WARNINGS ARE ANTICIPATED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 94 67 94 69 / 10 10 30 40
SSI 89 74 89 74 / 20 20 30 30
JAX 92 70 93 71 / 20 20 30 30
SGJ 88 72 89 72 / 20 20 30 30
GNV 92 68 93 71 / 20 20 30 30
OCF 92 69 93 70 / 20 10 30 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR COLUMBIA-HAMILTON-SUWANNEE.
GA...NONE.
AM...NONE.
&&
PP/ARSHazardous weather outlook, Jun 20, 4:20 AM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 420 AM EDT FRI JUN 20 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 420 AM EDT FRI JUN 20 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...STRONG STORMS POSSIBLE THIS AFTERNOON ACROSS COASTAL NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... A STALLED FRONTAL BOUNDARY AND FAST MOVING UPPER DISTURBANCES WILL PRODUCE ISOLATED THUNDERSTORMS NEAR THE COASTAL AREAS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON. SOME OF THE STORMS MAY BE STRONG AND PRODUCE STRONG WINDS AND POSSIBLY HAIL. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE ANOTHER CONCERN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER FRONT WILL APPROACH THE AREA BY THE WEEKEND WITH INCREASING CHANCES OF SHOWERS AND STORMS. SOME STORMS MAY BE STRONG WITH FREQUENT LIGHTNING...STRONG WINDS...AND HAIL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:02 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 30 min |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.